MAUDE Adverse Event Report: ZIMMER GMBH WAGNER SL REVISION HIP STEM, UNCEMENTED, 14/225, TAPER 12/14; WAGNER SL REVISION STEM LATERAL

ZIMMER GMBH WAGNER SL REVISION HIP STEM, UNCEMENTED, 14/225, TAPER 12/14; WAGNER SL REVISION STEM LATERAL
Model Number N/A
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer did not receive the device yet, however it is indicated by complainant that it will be returned for investigation.Pictures were received and will be reviewed as part of ongoing investigation.Device history record (dhr) was reviewed and no discrepancies were found.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that the outer packaging was completed but the inner sterile package was broken.The surgery was completed with another product.Attempts to obtain additional information have been made; however, no more is available.
 
Event or Problem Description
No change to previously reported even.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Device history records (dhr): the device manufacturing quality records indicate that the released components met all requirements to perform as intended.No trend considering the following event is identified: inner (sterile) packaging defect event summary: it was reported that two layers of the inner sterile packaging of the 14/225 wagner revision stem was found to be damaged.The outer packaging was intact.The surgery was completed with a 15/225 sl stem.Review of received data - the received photos confirm the reported event.It is visible that there is a rip in the bags, also in the sterile bag, exactly at the area where the bags were folded.Devices analysis - the visual examination shows that in all 3 layers of the bags there is a rip exactly at the area where the bags were folded.This hole is at the distal end position of the stem (tip of the stem).Further, no conspicuousness could be identified.Based on this visual examination the reported event can be confirmed.Review of product documentation - this device is intended for treatment.Conclusion summary it was reported that two layers of the inner sterile packaging of the 14/225 wagner revision stem was found to be damaged.The outer packaging was intact.The visual examination shows that in all 3 layers of the bags there is a rip exactly at the area where the bags were folded.This hole is at the distal end position of the stem (tip of the stem).The device manufacturing quality records were checked and indicates that the released components met all requirements to perform as intended.Based on the given information and the results of the investigation, we were able to identify a specific root cause for this issue.We could exclude that the package damage occurred during the packaging process and therefore it can be concluded that a wrong handling or transportation issue of the device has most likely led to the damaged packaging.The investigation results did not identify a non-conformance or a complaint out of box (coob).However, a big scope of packaging configurations was changed in the year 2017 to optimize the design.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
WAGNER SL REVISION HIP STEM, UNCEMENTED, 14/225, TAPER 12/14
Common Device Name
WAGNER SL REVISION STEM LATERAL
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8324832
Report Number0009613350-2019-00054
Device Sequence Number1788906
Product Code LZO
UDI-Device Identifier00889024485181
UDI-Public00889024485181
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K043356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberN/A
Device Catalogue Number01.00102.214
Device Lot Number2830978
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/18/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1